Skip to main content

Barbara Zubik-Kowal

Office: MB 241-B
(208) 426-2802
bzubik@boisestate.edu

Personal site

About

Barbara joined the mathematics department in 2002. Previously, she earned her masters degree at the University of Gdansk and a PhD at Adam Mickiewicz University in Poland. She held postdoctoral positions at Katholieke Universiteit Leuven in Belgium, then at Leiden University in The Netherlands, and then at the University of Strathclyde in the United Kingdom. She also held an assistant professorship at the University of Gdansk and a visiting professorship at Arizona State University before joining Boise State University.

Barbara’s area of expertise is in the numerical and theoretical analysis of ordinary differential equations, partial differential equations, delay differential equations, Volterra integro-differential equations and functional differential equations. Applications of her work include medicine, cancer research, biology, neuroscience, population dynamics, electromagnetics and fluid mechanics. She also works on mathematical modeling, stability, well-posedness, the development and implementation of numerical methods, and the development of numerical software.

Computational and applied mathematics at Boise State University

Selected products

  • Zubik-Kowal, B., An algorithm for partial functional differential equations modeling tumor growth, Appl. Math. Comput. 321 (2018), 85–92.
  • Kolev, M., Nawrocki, S. and Zubik-Kowal, B., Numerical simulations for tumor and cellular immune system interactions in lung cancer treatment, Commun. Nonlinear Sci. Numer. Simul. Vol. 18, Issue 6, (2013) pages 1473–1480.
  • Drucis, K., Kolev, M., Majda, W. and Zubik-Kowal, B., Nonlinear modeling with mammographic evidence of carcinoma, Elsevier, Nonlinear Analysis: Real World Applications, 11 (2010) pages 4326-4334.
  • Hoppensteadt, F. C., Jackiewicz, Z. and Zubik-Kowal, B., Numerical Solution of Volterra Integral and Integro-Differential Equations with Rapidly Vanishing Convolution Kernels, BIT Numerical Mathematics, 47 (2007), no. 2, 325–350.
  • Davies, P. J. and Zubik-Kowal, B., Numerical approximation of time-domain electromagnetic scattering, Numer. Algorithms, 30 (2002), 25-36.

Selected courses taught

  • Math 333 Differential Equations w/ Matrix Theory
  • Math 433/533 Ordinary Differential Equations
  • Math 436/536 Partial Differential Equations
  • Math 537 Principles of Applied Mathematics
  • Math 465/565 Numerical Methods